MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS SURGICAL HAND TOOLS, INT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS SURGICAL HAND TOOLS, INT; VENTRICULAR (ASSIST) BYPASS
Model Number 10002222INT
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that when using heartmate 3¿ lvad surgical hand tool during the implant procedure the tool handle separated.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned unlock tool confirmed the reported tool handle separation.A manufacturing analysis task was initiated to address tool handle separation during implant procedure.The issue was determined to be related to the tool supplier, and a quality alert was extended to the supplier to notify them of the observed issue.A further root cause for the observed issue could not be conclusively determined through the supplier's analysis.Abbott in-process dhr review: the lot number of the heartmate 3 lvas surgical hand tool was not provided.However, part number 10001795 went into 5 assembly (10002222int) lots within the date range for when the customer received the part (12oct2015 ¿ 03mar2017).The 5 assembly lot numbers are 162138, 162141, 163416, 182030, and 182768.Ppe is unable to conclusively determine which customer order/date is applicable to this part.The device history record (dhr) was reviewed for these 5 assembly lots.All manufacturing and inspection procedures for the unit were completed and passed.Abbott receiving inspection dhr review: the device history record (dhr) was reviewed for lot 20154858.Per dhr review the hm3, surgical tools, unlock tool received under lot 20154858 did pass the inspection performed at abbott incoming inspection.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.The heartmate iii¿ lvas surgical hand tools ifu, rev.C, is currently available.Section 1 of this ifu explains that the heartmate 3 unlock tool is an optional tool that can be used to open the slide lock mechanism.Section 3 of this ifu instructs to inspect each tool for damage or wear prior to use.Do not use the tool if damage or wear is detected.The surgical procedures section of heartmate 3 left ventricular assist system (lvas) ifu, rev.B, states to use a sterile surgical tool to unlatch the slide lock, if necessary.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS SURGICAL HAND TOOLS, INT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20268885
Report Number2916596-2024-05982
Device Sequence Number3393341
Product Code DSQ
UDI-Device Identifier05415067038418
UDI-Public(01)05415067038418
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10002222INT
Device Catalogue Number10002222INT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown